MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS 13F TL 15CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS 13F TL 15CM; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5618150
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a difficult dilator insertion is confirmed but the exact cause remains unknown.One 15 cm powertrialysis catheter was returned opened.The product label indicated lot: reeu4034.Two 11-13 fr dilators, one 12-14 fr dilator, one guidewire, and one introducer needle included within the kit.The additional 11-13 fr dilator was likely removed from a separate kit.Blood residue was present on each of the three dilators.Deformation and material whitening was visible on one of the 11-13 fr dilators and on the 12-14 fr dilator.Microscopic observation of the two damaged dilators revealed them to be flared outwards and non-concentric.The flared regions appeared to have a point of localized deformation which may have been caused by forceful advancement against a guidewire.No apparent deformation was noted on the returned guidewire; however, it is unknown if a guidewire from the separate kit was used.Since the deformation was observed on the dilators to suggest a difficult insertion, the complaint is confirmed but the exact cause is unknown.A lot history review (lhr) of reeu4034 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that dilator could not get inserted at puncture site.(b)(6) 2021: the returned dilator was found to be flared outward.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED DIALYSIS 13F TL 15CM
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11757264
Report Number3006260740-2021-01635
Device Sequence Number3527106
Product Code NIE
UDI-Device Identifier00801741041983
UDI-Public(01)00801741041983
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5618150
Device Catalogue Number5618150
Device Lot NumberREEU4034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;